Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 10, 2018, 3:13 PM CST for 46 counties in Texas. It took effect at Jan 11, 2018, 9:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2018, 3:13 PM CST (21:13 UTC)
- In effect from
- Jan 11, 2018, 9:00 AM CST
- Expired
- Jan 12, 2018, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WWUS74 KFWD 102113 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 313 PM CST Wed Jan 10 2018 ...Wind Advisory Thursday and Thursday Evening... .A strong cold front will move across North and Central Texas Thursday, increasing winds out of the north and northwest at 20 to 30 mph, with gusts up to 40 mph. TXZ091>095-100>107-115>123-129>135-141>146-156>159-110515- /O.NEW.KFWD.WI.Y.0001.180111T1500Z-180112T0600Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-Bell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 313 PM CST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 9 AM Thursday to midnight CST Thursday night. * TIMING...Thursday morning through Midnight Friday. * WINDS...Northwest at 20-30 mph behind the front, with gusts to around 40 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be displaced. High profile vehicles may experience difficultly traveling on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ JLDunn/Fox
5 follow-up statements
722 WWUS74 KFWD 110627 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1227 AM CST Thu Jan 11 2018 ...Wind Advisory Thursday and Thursday Evening... .A strong cold front will move across North and Central Texas Thursday, increasing winds out of the north and northwest at 20 to 30 mph, with gusts up to 40 mph. TXZ091>095-100>107-115>123-129>135-141>146-156>159-111430- /O.CON.KFWD.WI.Y.0001.180111T1500Z-180112T0600Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-Bell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 1227 AM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * TIMING...Thursday morning through Midnight Friday. * WINDS...Northwest at 20-30 mph behind the front, with gusts to around 40 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be displaced. High profile vehicles may experience difficultly traveling on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
740 WWUS74 KFWD 110931 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 331 AM CST Thu Jan 11 2018 ...Wind Advisory in effect across North and Central Texas... .A strong cold front will move across North and Central Texas today, increasing winds out of the north and northwest at 20 to 30 mph, with gusts up to 40 mph. TXZ147-148-160>162-174-175-111800- /O.EXB.KFWD.WI.Y.0001.180111T2000Z-180112T0600Z/ Freestone-Anderson-Falls-Limestone-Leon-Milam-Robertson- Including the cities of Teague, Fairfield, Wortham, Palestine, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 331 AM CST Thu Jan 11 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 2 PM this afternoon to midnight CST tonight. * TIMING...This afternoon until midnight tonight. * WINDS...Northwest at 20-30 mph behind the front, with gusts to around 40 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be displaced. High profile vehicles may experience difficultly traveling on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ091>095-100>107-115>123-129>135-141>146-156>159-111800- /O.CON.KFWD.WI.Y.0001.180111T1500Z-180112T0600Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-Bell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 331 AM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * TIMING...This morning through midnight tonight. * WINDS...Northwest at 20-30 mph behind the front, with gusts to around 40 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be displaced. High profile vehicles may experience difficultly traveling on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
848 WWUS74 KFWD 111735 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1135 AM CST Thu Jan 11 2018 TXZ091>095-100>107-115>123-129>135-141>146-156>159-120200- /O.CON.KFWD.WI.Y.0001.000000T0000Z-180112T0600Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-Bell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, and Waco 1135 AM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...through midnight tonight. * WINDS...Northwest at 20-35 mph behind the front, with gusts to around 40 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be displaced. High profile vehicles may experience difficultly traveling on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ147-148-160>162-174-175-120200- /O.CON.KFWD.WI.Y.0001.180111T2000Z-180112T0600Z/ Freestone-Anderson-Falls-Limestone-Leon-Milam-Robertson- Including the cities of Teague, Fairfield, Wortham, Palestine, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1135 AM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...Mid afternoon until midnight tonight. * WINDS...Northwest at 20-30 mph behind the front, with gusts to around 40 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be displaced. High profile vehicles may experience difficultly traveling on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
930 WWUS74 KFWD 120344 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 944 PM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTH CENTRAL TEXAS... TXZ100-101-115-116-129-130-141>143-156-157-120445- /O.CAN.KFWD.WI.Y.0001.000000T0000Z-180112T0600Z/ Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills- Hamilton-Lampasas-Coryell- Including the cities of Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Lampasas, Copperas Cove, and Gatesville 944 PM CST Thu Jan 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Fort Worth has cancelled the Wind Advisory. $$ TXZ091>095-102>107-117>123-131>135-144>146-158-159-120600- /O.CON.KFWD.WI.Y.0001.000000T0000Z-180112T0600Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Parker-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains- Hood-Somervell-Johnson-Ellis-Henderson-Bosque-Hill-Navarro-Bell- McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Killeen, Temple, Fort Hood, and Waco 944 PM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...through midnight tonight. * WINDS...Northwest at 20-35 mph behind the front, with gusts to around 40 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be displaced. High profile vehicles may experience difficultly traveling on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$ TXZ147-148-160>162-174-175-120600- /O.CON.KFWD.WI.Y.0001.000000T0000Z-180112T0600Z/ Freestone-Anderson-Falls-Limestone-Leon-Milam-Robertson- Including the cities of Teague, Fairfield, Wortham, Palestine, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 944 PM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...Mid afternoon until midnight tonight. * WINDS...Northwest at 20-30 mph behind the front, with gusts to around 40 mph. * IMPACTS...Lightweight and loose objects that are not secured may easily be displaced. High profile vehicles may experience difficultly traveling on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans...lawn furniture...and other lightweight outdoor objects that may be blown around in the strong winds. && $$
043 WWUS74 KFWD 120553 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1153 PM CST Thu Jan 11 2018 ...THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST... TXZ091>095-102>107-117>123-131>135-144>146-158-159-120700- /O.EXP.KFWD.WI.Y.0001.000000T0000Z-180112T0600Z/ Montague-Cooke-Grayson-Fannin-Lamar-Wise-Denton-Collin-Hunt-Delta- Hopkins-Parker-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains- Hood-Somervell-Johnson-Ellis-Henderson-Bosque-Hill-Navarro-Bell- McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Killeen, Temple, Fort Hood, and Waco 1153 PM CST Thu Jan 11 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... The strong northerly winds that have gusted over 40 mph at times on Thursday are starting to slowly decrease. Wind speeds of 20 to 25 mph with gusts over 30 mph are expected through the overnight hours. The combination of the wind and the temperature will result in wind chill readings in the single digits and teens. $$ TXZ147-148-160>162-174-175-120700- /O.EXP.KFWD.WI.Y.0001.000000T0000Z-180112T0600Z/ Freestone-Anderson-Falls-Limestone-Leon-Milam-Robertson- Including the cities of Teague, Fairfield, Wortham, Palestine, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1153 PM CST Thu Jan 11 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... The strong northerly winds that have gusted over 40 mph at times on Thursday are starting to slowly decrease. Wind speeds of 15 to 25 mph with gusts over 30 mph are expected through the overnight hours. The combination of the wind and the temperature will result in wind chill readings in the teens. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 12:05 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 10, 12:05 PM CST, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1205 PM CST Wed Jan 10 2018 .AVIATION... /18Z TAFs/ Concerns...MVFR and IFR cigs. Very strong northwest winds behind Thursday's cold front, and a chance for a wintry mix across the DFW airports on Thursday afternoon. MVFR and IFR cigs will mostly prevail through the valid TAF period, but there may be a brief period of scattering this afternoon. The cloud deck that covers much of North and Central Texas this morning is slowly eroding from the west. By 20-21Z, skies at KFTW and KAFW may be scattered, and the clearing line may approach KDFW and KGKY. If skies do not scatter at the remainder of the TAF sites, they will likely become BKN between 1-2 kft. IFR cigs are expected to quickly return this evening and prevail through tonight. On Thursday morning, the ceilings should improve to MVFR, and they may clear for a short period ahead of the approaching cold front, but MVFR cigs are expected behind the front. At this time, do not have a mention of precipitation in the TAF, but patchy drizzle may occur tonight, and then there may be a short period of a light snow/sleet mix across the DFW airports Thursday afternoon. Breezy south winds of 12-20 kts with higher gusts will prevail through tonight. As the strong cold front approaches, the winds will shift to the southwest and west, and then become northwest behind the front at speeds of 20-30 kts with gusts potentially as high as 40 kts. An AWW will likely be needed for non-convective wind gusts. JLDunn && .UPDATE... /Issued 1047 AM CST Wed Jan 10 2018/ The ongoing forecast for today is in good shape and only minor changes were needed. Areas of fog across the region this morning are expected to improve this afternoon, but cloudy skies will prevail across mainly the eastern half of the region. This is also where temperatures will likely be confined in the upper 40s and 50s. Farther west, temperatures are expected to warm into the upper 60s to mid 70s with mostly sunny skies and breezy south winds. Weather conditions will change starting tonight as a strong upper level system and a strong cold front arrive. There is a chance for rain across the eastern portions of the region, and then a chance for a light snow/sleet mix behind the front in the afternoon hours. At this time, we are analyzing new model data to determine if the area of wintry mix needs to be expanded. Because this system will be fast moving, accumulations are expected to be minor, and impacts very minimal. We will have more information on the afternoon forecast package. JLDunn && .SHORT TERM... /Issued 354 AM CST Wed Jan 10 2018/ /Today and Tonight/ The upper low responsible for the wet weather across Southern California is currently moving east across Arizona, and will continue working its way east towards the Southern Plains over the next 24 hours. Isentropic lift ahead of the system continues to result in low clouds and fog across the eastern half of the forecast area. In addition to the reduction in visibilities, this area of clouds and fog will continue to produce uncomfortably cool and damp conditions through much of the day. Fortunately, due to a tightening pressure gradient, surface winds have been strong enough to mitigate the dense fog threat. Visibilities have been running generally in the 2 to 5 mile range, with a few isolated spots down around a mile. The expectation at this time is that a dense fog advisory is unlikely, but we will nonetheless keep a close eye on visibility trends over the next several hours, particularly in the vicinity of the clearing line where dense fog development would be most likely should it occur. Conditions will improve as we approach midday and limited amounts of solar radiation penetrate the cloud deck, allowing stronger winds to mix their way to the surface. However, even as visibilities improve, low clouds will likely linger roughly along and east of the I-35 corridor where a stout inversion will be difficult to mix-out. The high temperature forecast will be rather challenging, as temps will struggle to exceed 50 degrees in the areas of thick cloud cover, but will climb into the 60s and 70s where clouds are absent. Based on the latest guidance and recent satellite trends, the high temperature grid will indicate 50s along and east of the I-35 corridor, with 60s immediately west of the cloud deck. In the western-most counties, mid 70s will be attainable due to plentiful sun and a slight southwest component within the low level wind field. Warm and breezy conditions will create elevated grass fire concerns across the west during peak heating hours, with these conditions abating by sunset. Low clouds along with the possibility of patchy fog and drizzle will return tonight as a cold front approaches the Red River. 30 && .LONG TERM... /Issued 354 AM CST Wed Jan 10 2018/ /Thursday through Tuesday/ Thursday will start off warm and muggy with temperatures in the lower 50s and persistent shallow moisture in place resulting in extensive cloud cover. Significant changes will occur through the morning though as a powerful upper trough swings through North Texas. Southerly winds will be gusty in the morning ahead of a surface low which should be centered somewhere across southwest Oklahoma. As the upper trough moves east through the day, the surface low will track eastward and drag a strong cold front southward into Texas. The front should enter our northwest counties during the early morning hours and should clear the CWA by midday, so it will be fast moving. Despite the very strong forcing for ascent, moisture appears to be too shallow in nature for any convection to develop. It looks like this shallow moisture will get mixed rather quickly as the front barrels through. Farther east, where moisture depth increases, the frontal forcing combined with the overall strong large scale forcing should be sufficient for scattered showers to develop during the late morning and early afternoon hours. We'll keep 20-40% PoPs confined to our far eastern counties to account for this. It is entirely possible that the front clears the CWA with no significant liquid precipitation. We still continue to closely monitor the potential for a quick shot of some wintry precipitation as the center of the upper trough passes through North Texas Thursday afternoon. Latest guidance continues to indicate that a fairly intense band of mid level ascent between 600-400mb will be present from central Oklahoma southward into North Texas during the afternoon hours. This band of lift develops across northwest Texas around midday and spreads eastward with the center of the trough axis into the evening hours. While upward vertical motions alone are not that concerning, the fact that they will be occurring within an area that becomes saturated with lapse rates > 8C/km becomes much more interesting in that this scenario would support the development of convective snow bands with the potential for some bursts of brief heavy snow. The 6Z NAM continues to support this scenario and forecast soundings from Bowie/Gainesville show a brief period during the mid afternoon hours where near saturation occurs with a profile below freezing. With the steep lapse rates and increasing confidence that moisture will be available within an area of strong ascent, we'll raise PoPs to 20-40% in a narrow band from the Metroplex northwestward and mention a snow/sleet mix. If any convective bands can develop, there would certainly be the potential for some minor light accumulations under any bursts of snow. At this time, we don't see the need for any winter weather advisories, but this is certainly on the table for Thursday afternoon. Any snow would be short lived as the upper trough will move eastward quickly Thursday evening with temperatures falling into the lower 30s by the evening hours. Strong north winds will result in wind chills in the lower 20s. Beyond Thursday, we'll enter a period of rather quiet weather into the weekend, although another strong reinforcing cold front will swing through the Plains on Saturday. This will help keep temperatures cold through the weekend with highs struggling to get out of the 30s on Saturday and 40s on Sunday. As we get into early next week, we're going to have to monitor the potential for more wintry weather by Tuesday. Another strong front looks like it will move through North Texas sometime on Monday. The GFS/ECMWF diverge on the handling of the upper pattern during this time with the GFS more amplified and colder. While colder may seem worse, it is also drier and shunts the moisture southward into Deep South Texas keeping our area mostly dry. The ECMWF is more zonal and keeps stout warm advection atop a near freezing airmass Tuesday into mid week. This results in quite a bit more precipitation across North Texas and what could pan out to be a messing freezing rain event. We'll keep a close eye on this pattern as several of the GFS/ECMWF ensemble members show a cold and wet pattern next week. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 58 51 53 29 47 / 5 5 20 0 0 Waco 61 51 57 29 51 / 5 10 10 0 0 Paris 54 51 57 25 43 / 10 10 30 10 0 Denton 60 49 51 25 46 / 5 5 30 0 0 McKinney 56 50 53 26 45 / 5 10 20 0 0 Dallas 58 52 54 28 47 / 5 10 20 0 0 Terrell 57 52 56 27 46 / 5 10 20 5 0 Corsicana 57 53 57 28 47 / 5 10 20 5 0 Temple 62 51 58 30 53 / 10 10 10 0 0 Mineral Wells 66 46 49 25 50 / 5 5 20 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 82/14
Hazardous weather outlook, Jan 10, 4:00 AM CST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 400 AM CST Wed Jan 10 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111000- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 400 AM CST Wed Jan 10 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Fog and drizzle along and east of a line from Bowie to Lampasas may reduce visibilities below a mile at times this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance of sleet or snow north of a line from Paris to Waxahachie to Stephenville on Thursday, as a strong cold front and upper level disturbance move across the area. Minor accumulations will be possible, especially along the Red River. Reinforcing arctic fronts will arrive on Saturday and Monday, leading to below-normal temperatures this weekend through early next week. Wintry precipitation will be possible along and north of a line from Athens to Goldthwaite Monday night and Tuesday of next week. There is still a lot of uncertainty with regard to this weather system, but more details will come into light as model data comes into better agreement over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.